MAUDE Adverse Event Report: O&M HALYARD, INC. HALYARD ARMBOARD COVER 14 IN. - 31.5 IN; SURGICAL ACCESSORIES

O&M HALYARD, INC. HALYARD ARMBOARD COVER 14 IN. - 31.5 IN; SURGICAL ACCESSORIES
Model Number 44591
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in this event is not available for evaluation.O&m halyard, inc.Is the specification developer and complaint handling establishment of the complaint product (b)(4).The product is contract manufactured by principle & will biotech (pinghu) co., ltd.(fda registration number 3006973666).A scar was issued to the contract manufacturer on november 25, 2024.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.
 
Event or Problem Description
The adhesive edge was so weak that it opened after applying them to the surgeon's operation chair.This incident caused a breach in sterility during cataract procedure.Distributor reported there was no injury associated, nor medical treatment required.Distributor reported complaint but failed to provide end-user information to obtain additional patient outcome information.
 
Additional Manufacturer Narrative
Based on the investigation, the root cause is identified as incorrect gluing (insufficient glue application) completed by operator.The manufacturer reviewed training records for personnel who performed the adhesive application for complaint lot.All personnel had passed assessments prior to performing this work.The manufacturer performed a trending review, finding 0.34 complaints per million were received for this issue.There was no negative trend for the defect observed.The following actions were taken.The adhesive application process was revised to include a smoothing action after adhesive application, ensuring proper bonding.Personnel of the involved manufacturing line were notified of incident to raise awareness.The manufacturer has implemented a mentorship approach to training for all personnel who are new or transitioning to adhesive application.Line leaders will enhance inspections when new personnel are performing process.Manufacturer will provide refresher training to quality inspectors on inspection processes to detect adhesive failures.Manufacturer revised inspection specification and testing requirements for tensile force to increase detection.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
HALYARD ARMBOARD COVER 14 IN. - 31.5 IN
Common Device Name
SURGICAL ACCESSORIES
Manufacturer (Section D)
O&M HALYARD, INC.
1220 old alpharetta rd
ste 320
alpharetta GA 30005
Manufacturer (Section G)
PRINCIPLE & WILL BIOTECH (PINGHU) CO., LTD.
no. 2000 xing ping 2nd road
economic development zone
pinghu city zhejiang, cn
CH  
Manufacturer Contact
nichole coggins
1220 old alpharetta rd
ste 320
alpharetta, GA 30005
8287820529
MDR Report Key20988911
Report Number3014421917-2024-00021
Device Sequence Number15566793
Product Code PUI
UDI-Device Identifier30680651445910
UDI-Public30680651445910
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number44591
Device Catalogue Number44591
Device Lot NumberJK23293069
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown